Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 17, 2012Catoosa County, Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 17, 2012, 10:17 PM EDT for Catoosa County, Dade County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2012, 10:17 PM EDT (02:17 UTC)
Expired
Jul 17, 2012, 11:00 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2483 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2483 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WWUS82 KFFC 180217
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 PM EDT TUE JUL 17 2012

GAZ001>003-180300-
1017 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 1100 PM EDT...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
STRONG THUNDERSTORMS FROM GRAYSVILLE TO FORT OGLETHORPE... 
MORGANVILLE AND STEPHENSVILLE...MOVING SOUTH AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...PEA 
SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 
MPH AS THEY MOVE ACROSS WALKER...CATOOSA AND DADE COUNTIES THROUGH 
1100 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE 
LAKEVIEW...LOOKOUT MOUNTAIN...COLE CITY...HOOKER...MORGANVILLE... 
WILDWOOD...FAIRVIEW...NEW ENGLAND...FORT OGLETHORPE...GRAYSVILLE... 
CHATTANOOGA VALLEY...STEPHENSVILLE...SALEM...INDIAN SPRINGS AND 
TRENTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND 
RISING WATER ON CREEKS AND STREAMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3499 8501 3488 8509 3481 8533 3479 8558
      3495 8561 3498 8561 3499 8560
TIME...MOT...LOC 0215Z 018DEG 5KT 3500 8509 3495 8525
          3490 8555

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 7:45 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 17, 7:45 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT TUE JUL 17 2012

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
PRIMARY CONCERN IS COVERAGE OF TSRA THIS AFTERNOON AND EVOLUTION
THIS EVENING. SO FAR TODAY...CONVECTION CLOSELY FOLLOWING MORNING
HRRR RUNS WITH ONE COMPLEX MOVING THROUGH EAST AND NOW SOUTHERN
PARTS OF ATL METRO. OTHER SCT STORMS ACROSS WESTCENTRAL AND FAR NE
GA. HRRR DID PROG ABUNDANT CONVECTION OVER NW GA TO NRN AL ALONG
CUMBERLAND PLATEAU AFTER 21Z WHICH IS NOT PANNING OUT SO FAR.
EXPECT TSRA TO CONTINUE TO PUSH SLOWLY SSW. HEAVY RAIN HAS BEEN
OCCURRING BUT FORTUNATELY...NO ONE AREA IS APPROACHING FFG.
EXPECTION TSRA TO WEAKEN SOME AFTER 6PM AND DISSIPATE BY 9PM.

UPPER LOW OVER NRN FL CONTINUES TO BE PRIMARY FEATURE. THIS LOW
PROGGED BY ALL MODELS TO DRIFT NORTH TONIGHT AND TOMORROW AS IT
GETS PICKED UP BY WEAK WESTERLIES WHICH DRIFT INTO THE MID
ATLANTIC WED. IMPACT FOR CWA IS HIGH MEAN RH AND CONTINUED DIURNAL
CONVECTION WITH NO PREFERENCE FOR ANY ONE LOCATION. CHC POPS
APPEAR MOST APPROPRIATE. ISOLD SVR STORMS AGAIN LIKELY. IF WE GET
MORE CLOUDS OR MORNING PRECIP WED...WILL SEE LESS THAN TODAY.
HAVE TWEAKED MAX TEMP GUIDANCE UP A LITTLE BASED ON RECENT TRENDS
AND MORE ISOLATED AFTERNOON CONVECTION THAN MODELS DEPICTING.
GUIDANCE BLEND WORKING WELL WITH SLIGHT UPWARD ADJUSTMENT FOR MIN
TEMPS.

SNELSON

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MINOR DISCREPANCIES IN MODEL SOLUTIONS FOR THE LONG TERM BUT OVERALL
DECENT GENERAL CONSENSUS. GFS HAS GREATER AMOUNTS OF MOISTURE THAN
THE ECMWF FOR MUCH OF THE FORECAST PERIOD AND SLIGHT DIFFERENCES IN
LOCATION OF THE SFC FRONT PROGGED TO DIP SOUTHWARD INTO THE AREA FOR
THE WEEKEND. DUE TO UNCERTAINTY WITH LOCATION OF THIS BOUNDARY THIS
LATE IN THE FORECAST PERIOD... HAVE MAINTAINED CURRENT FORECAST.
PREVIOUS DISCUSSION FOLLOWS...

BAKER

/ISSUED AT 355 AM EDT TUE JUL 17 2012/
MODEL AGREEMENT THROUGH THE WEEKEND IS FAIRLY GOOD...WITH ATLANTIC
RIDGE REMAINING OFF THE EAST COAST AS UPPER LEVEL ENERGY REMAINS
ACROSS THE SOUTHEAST. TROUGH STRETCHES DOWN THE APPALACHIANS AND
EXTENDS INTO NORTH AND CENTRAL GEORGIA THROUGH THE LATER HALF OF
THE WEEK AS SURFACE LOW EXPECTED TO DEVELOP OVER THE CAROLINAS
INTO THE WEEKEND. IN ADDITION...A FRONTAL BOUNDARY PUSHES INTO THE
TENNESSEE VALLEY BY THE END OF THE WORK WEEK...AND INTO NORTH
GEORGIA BY SUNDAY MORNING. THE COMBINATION OF THESE FEATURES WILL
KEEP AMPLE MOISTURE AND ENOUGH INSTABILITY TO SUPPORT GOOD CHANCE
POPS ACROSS THE MAJORITY OF THE AREA THROUGH SUNDAY. BY NEXT
WEEK...MODEL SOLUTIONS DIFFER...THOUGH NOT AS SIGNIFICANTLY AS IN
DAYS PAST. EXTENDED MODELS AGREE WITH YET ANOTHER FRONTAL BOUNDARY
PUSHING INTO THE REGION BY TUESDAY AFTERNOON...BUT EXPECTED
IMPACTS DIFFER. ECMWF 1-2C COOLER WITH 850MB TEMPERATURES THAN THE
GFS AS THIS EARLY WEEK EVENT UNFOLDS. AS A RESULT...COULD SEE
SLIGHTLY COOLER HIGHS AS EARLY AS SUNDAY...WITH MORE SEASONAL
AFTERNOON TEMPS IN THE UPPER 80S. GRADUAL WARMING TREND EXPECTED
INTO TUESDAY WITH HIGHS BACK IN THE LOW 90S.

PRECIP ACTIVITY THROUGH THE EXTENDED WILL INCREASE EACH
AFTERNOON...COUPLED LARGELY WITH THE DIURNAL HEATING.
MOIST ENVIRONMENT WILL PERSIST THROUGH THE WEEK AND INTO THE
WEEKEND...WITH MODEL SOUNDINGS INDICATING PRECIPITABLE WATER
VALUES NEARING 2.0 INCHES.

31

&&

AVIATION...
00Z UPDATE...
MAY BE SOME LINGERING THUNDER FOR MCN AND CSG FOR ANOTHER COUPLE OF
HOURS...OTHERWISE CONVECTION APPEARS TO BE OVER FOR THE NIGHT.
SHOULD BE VFR CEILINGS OVERNIGHT BUT MAY HAVE SOME SCATTERED MVFR
STRATUS 10Z TO 13Z DUE TO AVAILABLE LOW LEVEL MOISTURE. VISIBILITY
UNRESTRICTED EXCEP LOCAL IFR IN FOG AFTER 06Z. WINDS VARIABLE 5KT OR
LESS OVERNIGHT BECOMING WEST TO NORTHWEST 5 TO 10KT AFTER 14Z
WEDNESDAY. SIMILAR PATTERN TOMORROW WITH MAINLY AFTERNOON TSRA.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON FORMATION OF MORNING STRATUS.
MEDIUMM TO HIGH ON ALL OTHER ELEMENTS

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  95  71  94 /  20  40  30  40
ATLANTA         74  92  73  91 /  20  50  30  40
BLAIRSVILLE     67  88  68  87 /  20  40  30  50
CARTERSVILLE    69  93  70  92 /  20  50  30  50
COLUMBUS        75  94  73  92 /  30  50  40  50
GAINESVILLE     72  93  72  91 /  20  40  30  50
MACON           73  94  72  93 /  30  50  30  40
ROME            70  94  71  92 /  20  50  30  50
PEACHTREE CITY  70  93  70  91 /  20  50  40  40
VIDALIA         74  94  74  95 /  30  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...SNELSON
LONG TERM....BAKER
AVIATION...41
Hazardous weather outlook, Jul 17, 9:00 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT TUE JUL 17 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
900 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS EVENING.

.SYNOPSIS...
A WEAK UPPER LEVEL TROUGH...ALONG WITH A MOIST...AND MARGINALLY
UNSTABLE...ATMOSPHERE WILL COMBINE TO PROVIDE A CHANCE FOR ISOLATED
TO SCATTERED THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA THIS
EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN...GUSTY WINDS...AND FREQUENT
CLOUD TO GROUND LIGHTNING...MAINLY THROUGH MIDNIGHT.

.DISCUSSION...
ALTHOUGH WIDESPREAD THUNDERSTORMS THIS AFTERNOON HAD COOLED AND
STABILIZED THE ATMOSPHERE ACROSS THE MAJORITY OF NORTH AND CENTRAL
GEORGIA BY THIS EVENING...MARGINAL RESIDUAL INSTABILITY REMAINING
OVER THE REGION WILL BE SUFFICIENT FOR THE POSSIBILITY OF ISOLATED
TO SCATTERED THUNDERSTORMS. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS DUE TO THE LIMITED INSTABILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...WITH THE POSSIBILITY
OF ISOLATED SEVERE STORMS AS THE UNSTABLE ENVIRONMENT PERSISTS
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF ANY SEVERE WEATHER THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

20

In the hours before

Special weather statement, Jul 17, 6:22 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT TUE JUL 17 2012

GAZ002>004-172245-
622 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 645 PM EDT...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUE SPRING...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH ALONG WITH HEAVY
RAIN AS IT MOVES ACROSS WHITFIELD...WALKER AND CATOOSA COUNTIES
THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BLUE SPRING...RINGGOLD...BOYNTON...CHICKAMAUGA...ROCK
SPRING...BEAUMONT...WOOD STATION AND NOBLE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3475 8527 3493 8532 3496 8510 3478 8503
TIME...MOT...LOC 2221Z 327DEG 4KT 3487 8518
Special weather statement, Jul 17, 6:50 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 PM EDT TUE JUL 17 2012

GAZ042-172315-
650 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN CARROLL COUNTY UNTIL 715 PM EDT...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BOWDON TO TYUS. THIS LINE OF THUNDERSTORMS
WAS NEARLY STATIONARY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN AS THEY MOVE ACROSS CARROLL
COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE TYUS...JOHN TANNER STATE PARK...ROOPVILLE...BLACKJACK
MOUNTAIN AND BOWDON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3365 8527 3361 8513 3345 8513 3343 8524
      3343 8529 3348 8531
TIME...MOT...LOC 2249Z 108DEG 1KT 3355 8521 3348 8520
          3343 8521
Local storm report, Jul 17, 6:52 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     WINDER                  33.99N 83.72W
07/17/2012                   BARROW             GA   911 CALL CENTER

            SEVERAL TREES AND POWER LINES BLOWN DOWN IN THE WINDER
            AREA.

0215 PM     TSTM WND DMG     WALNUT GROVE            33.74N 83.85W
07/17/2012                   WALTON             GA   911 CALL CENTER

            SEVERAL TREES BLOWN DOWN IN THE WALNUT GROVE AREA.

0220 PM     HAIL             3 ESE NORCROSS          33.92N 84.17W
07/17/2012  E0.75 INCH       GWINNETT           GA   PUBLIC

            PENNY SIZED HAIL REPORTED NEAR NORCROSS.

0220 PM     TSTM WND DMG     OXFORD                  33.62N 83.87W
07/17/2012                   NEWTON             GA   911 CALL CENTER

            SEVERAL TREES BLOWN DOWN IN THE OXFORD AREA.

0320 PM     TSTM WND DMG     2 NE MCDONOUGH          33.47N 84.12W
07/17/2012                   HENRY              GA   PUBLIC

            PUBLIC REPORTED ONE LARGE TREE DOWN ACROSS A DRIVEWAY ON
            NORTHEAST SIDE OF MCDONOUGH.

0440 PM     TSTM WND DMG     GAY                     33.09N 84.57W
07/17/2012                   MERIWETHER         GA   911 CALL CENTER

            A COUPLE OF TREES WERE BLOWN DOWN IN THE GAY AREA.

0455 PM     HAIL             AMERICUS                32.07N 84.23W
07/17/2012  E0.75 INCH       SUMTER             GA   PUBLIC

0545 PM     HAIL             6 NNW PINE MOUNTAIN-CAL 32.93N 84.89W
07/17/2012  E1.00 INCH       TROUP              GA   PUBLIC

0558 PM     TSTM WND DMG     CENTRALHATCHEE          33.37N 85.10W
07/17/2012                   HEARD              GA   911 CALL CENTER

            A COUPLE OF TREES WERE BLOWN DOWN IN THE CENTRALHATCHEE
            AREA.

&&

KFRANTZ
Special weather statement, Jul 17, 6:52 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT TUE JUL 17 2012

GAZ102-172315-
652 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN STEWART COUNTY UNTIL 715 PM EDT...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM OMAHA TO RICHLAND...MOVING SOUTHWEST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS STEWART COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE CHARLES...LOUVALE...OMAHA...PROVIDENCE CANYON
STATE PARK...RICHLAND...LUMPKIN...WESTVILLE...FLORENCE MARINA STATE
PARK...TROUTMAN AND SANFORD. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
      3200 8507 3209 8506 3213 8507 3219 8501
      3220 8498 3222 8498 3217 8481 3216 8465
      3215 8464 3192 8466
TIME...MOT...LOC 2252Z 032DEG 12KT 3212 8502 3207 8496
          3206 8467
Special weather statement, Jul 17, 7:15 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT TUE JUL 17 2012

GAZ041-042-172345-
715 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN CARROLL AND HARALSON COUNTIES UNTIL 745 PM EDT...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTH OF BOWDON TO BLACKJACK
MOUNTAIN...MOVING SOUTHWEST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CARROLL AND HARALSON COUNTIES THROUGH 745 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOWDON AND BLACKJACK
MOUNTAIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3371 8525 3362 8527 3347 8522 3343 8526
      3343 8530 3344 8531 3369 8535
TIME...MOT...LOC 2315Z 054DEG 9KT 3368 8530 3361 8531
          3348 8526
Special weather statement, Jul 17, 10:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 PM EDT TUE JUL 17 2012

GAZ001>003-180300-
1017 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 1100 PM EDT...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO FORT OGLETHORPE...
MORGANVILLE AND STEPHENSVILLE...MOVING SOUTH AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...PEA
SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35
MPH AS THEY MOVE ACROSS WALKER...CATOOSA AND DADE COUNTIES THROUGH
1100 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAKEVIEW...LOOKOUT MOUNTAIN...COLE CITY...HOOKER...MORGANVILLE...
WILDWOOD...FAIRVIEW...NEW ENGLAND...FORT OGLETHORPE...GRAYSVILLE...
CHATTANOOGA VALLEY...STEPHENSVILLE...SALEM...INDIAN SPRINGS AND
TRENTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND
RISING WATER ON CREEKS AND STREAMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3499 8501 3488 8509 3481 8533 3479 8558
      3495 8561 3498 8561 3499 8560
TIME...MOT...LOC 0215Z 018DEG 5KT 3500 8509 3495 8525
          3490 8555

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 10:34 PM EDTSpecial Weather StatementFFCBartow, Gordon41 min
Jul 17, 10:59 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker61 min
Jul 17, 11:54 PM EDTSpecial Weather StatementFFCDade36 min
Jul 18, 1:09 AM EDTSpecial Weather StatementFFCHaralson, Polk36 min
Jul 18, 2:16 PM EDTSpecial Weather StatementFFCDawson44 min
Jul 18, 2:39 PM EDTSpecial Weather StatementFFCOconee36 min
Jul 18, 3:01 PM EDTSpecial Weather StatementFFCLumpkin29 min
Jul 18, 3:13 PM EDTSpecial Weather StatementFFCWhite32 min
Jul 18, 3:31 PM EDTSpecial Weather StatementFFCPutnam29 min
Jul 18, 3:36 PM EDTSpecial Weather StatementFFCHall24 min
Jul 18, 3:38 PM EDTSpecial Weather StatementFFCLumpkin52 min
Jul 18, 3:42 PM EDTSpecial Weather StatementFFCForsyth48 min
Jul 18, 3:44 PM EDTSpecial Weather StatementFFCTowns31 min
Jul 18, 3:54 PM EDTSpecial Weather StatementFFCDouglas36 min
Jul 18, 4:02 PM EDTSpecial Weather StatementFFCJackson28 min
Jul 18, 4:14 PM EDTSpecial Weather StatementFFCBanks31 min
Jul 18, 4:23 PM EDTSpecial Weather StatementFFCBarrow37 min
Jul 18, 4:33 PM EDTSpecial Weather StatementFFCGwinnett42 min
Jul 18, 4:47 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett43 min
Jul 18, 4:56 PM EDTSpecial Weather StatementFFCWalker49 min
Jul 18, 4:58 PM EDTSpecial Weather StatementFFCDeKalb32 min
Jul 18, 5:05 PM EDTSpecial Weather StatementFFCBarrow40 min
Jul 18, 5:18 PM EDTSevere Thunderstorm WarningFFCBarrow, Oconee, Walton42 min
Jul 18, 5:32 PM EDTSpecial Weather StatementFFCCatoosa28 min
Jul 18, 5:36 PM EDTSevere Thunderstorm WarningFFCNewton, Walton39 min
Jul 18, 5:47 PM EDTSpecial Weather StatementFFCHenry28 min
Jul 18, 5:50 PM EDTSpecial Weather StatementFFCJasper25 min
Jul 18, 6:00 PM EDTSpecial Weather StatementFFCGlascock45 min
Jul 18, 6:06 PM EDTSpecial Weather StatementFFCGordon39 min
Jul 18, 6:13 PM EDTSpecial Weather StatementFFCHaralson32 min
Jul 18, 6:24 PM EDTSpecial Weather StatementFFCJasper36 min
Jul 18, 6:25 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton50 min
Jul 18, 6:27 PM EDTSpecial Weather StatementFFCGordon48 min
Jul 18, 6:38 PM EDTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield52 min
Jul 18, 6:52 PM EDTSpecial Weather StatementFFCLamar, Pike38 min
Jul 18, 6:55 PM EDTSpecial Weather StatementFFCPaulding50 min
Jul 18, 6:56 PM EDTSpecial Weather StatementFFCHaralson49 min
Jul 18, 7:13 PM EDTSpecial Weather StatementFFCPickens47 min
Jul 18, 7:20 PM EDTSpecial Weather StatementFFCPutnam25 min
Jul 18, 7:22 PM EDTSpecial Weather StatementFFCMurray68 min
Jul 18, 7:31 PM EDTSpecial Weather StatementFFCBartow44 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.